Krakow Conference: What are therapy options for DRESS syndrome?

Drug reaction with eosinophilia and systemic symptoms (DRESS), also known as drug-induced hypersensitivity syndrome (DIHS), is a rare, severe cutaneous adverse reaction characterised by fever, rash, lymphadenopathy, eosinophilia and/or other leukocyte abnormalities, and internal organ involvement and often has a relapsing–remitting course despite withdrawal of the drug.

Fernando, S.L. (2013). Drug-reaction eosinophilia and systematic symptoms and drug-induced hypersensitivity syndrome. Australasian Journal of Dermatology, 55(1), 15-23. .

The French Society of Dermatology formulated guidelines on the management of DRESS/DIHS as follows:

1. Absence of signs of severity: topical corticosteroids, emollients and H1-antihistamines.

2. Presence of signs of severity (transaminases > fivefold normal, renal impairment, pneumonia, haemophagocytosis and cardiac involvement): prednisone 1 mg/kg per day.

3. Life-threatening signs: (haemophagocytosis with bone marrow failure, encephalitis, severe hepatitis, renal failure, respiratory failure): prednisone and i.v. Ig 2 g/kg over 5 days.

4. Presence of signs of severity with confirmation of major viral reactivation: prednisone and valgangciclovir +/− i.v. Ig

Advertisements
This entry was posted in EUH, Teaching pearls. Bookmark the permalink.